Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 351, NWS Shreveport, LA

December 6, 2004Upshur County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 6, 2004, 7:39 PM CST for Upshur County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2004, 7:39 PM CST (01:39 UTC)
Expired
Dec 6, 2004, 8:30 PM CST
In force
51 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Upshur County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 6, 5:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 6:05 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Dec 6, 6:05 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CST MON DEC 6 2004

.DISCUSSION...

ZONE UPDATE JUST SENT TO ADD SVR WATCH TO SE OK/ALL BUT UNION COUNTY
IN SW AR...MUCH OF E TX...AND EXTREME NW LA UNTIL 5Z. SQUALL LINE
JUST A COUNTY WEST OF THE CWA ATTM...RACING E BETWEEN 40-45 KTS. OF
PARTICULAR INTEREST LOCALLY ARE THE VERY GUSTY WINDS OF 30-40 KTS
WHICH HAVE OCCURRED IN THE SHV/BOSSIER AREAS THE LAST HOUR OR
SO...ASSOCIATED WITH 3-4MB/3HR PRESSURE FALLS OUT AHEAD OF THE
SQUALL LINE.  ALTHOUGH WINDS HAVE RELAXED SOME...DID UP WINDS A BIT
FOR E TX/W LA AHEAD OF THE LINE...AND ALSO INCREASED POPS FOR THE NW
ZONES AS CONVECTION IS MOVING/DEVELOPING ALREADY IN THESE AREAS.

15

&&

.UPDATED PRELIMINARY POINT TEMPS/POPS...
SHV  53  68  42  64 / 100   0   0  10
MLU  57  69  43  64 / 100  10   0   0
DEQ  45  65  35  62 / 100   0   0   0
TXK  51  67  40  62 /  80   0   0  10
ELD  54  67  40  62 / 100   0   0   0
TYR  49  67  42  64 /  80   0   0  20
GGG  51  67  42  64 /  80   0   0  20
LFK  54  69  43  66 /  80   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Dec 6, 12:00 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON DEC 6 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
DEVELOPING ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...
AHEAD OF A STRONG AREA OF LOW PRESSURE ALOFT LIFTING NORTHEAST ACROSS
THE BIG BEND REGION OF SOUTHWEST TEXAS. THUNDERSTORMS ASSOCIATED WITH
THE SOUTHEAST TEXAS SEABREEZE WILL SLOWLY NUDGE NORTHEAST INTO DEEP
EAST TEXAS AND NORTHCENTRAL LOUISIANA...BUT ADDITIONAL SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA...
WILL RAPIDLY LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA THROUGH EARLY EVENING AS WELL. SOME OF THESE STORMS COULD
BECOME SEVERE ACROSS THE REGION THIS AFTERNOON...BUT THE SEVERE
WEATHER THREAT WILL INCREASE THIS EVENING AND TONIGHT AS THIS STORM
SYSTEM EJECTS NORTHEAST ACROSS OKLAHOMA...SENDING A SQUALL LINE
RACING EAST ACROSS THE REGION TONIGHT. STRONG DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL WILL BE POSSIBLE...BUT AN ISOLATED TORNADO
THREAT WILL EXIST IN ANY STORMS WHICH DEVELOP AHEAD OF THE SQUALL
LINE THIS EVENING. RAINFALL AMOUNTS OF AROUND AN INCH WILL BE
POSSIBLE...WITH LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE
IN THE STRONGER STORMS...ESPECIALLY OVER EAST TEXAS...WHERE GROUNDS
ARE ALREADY SATURATED. THUS...MINOR FLOODING PROBLEMS COULD DEVELOP
OVER THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A FEW THUNDERSTORMS MAY OCCUR IN CONNECTION WITH A FAST MOVING UPPER
LEVEL SYSTEM WEDNESDAY NIGHT INTO EARLY THURSDAY. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS
MUCH OF THE FOUR STATE AREA.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 6:30 PM CSTSevere Thunderstorm WarningSHVSmith, Wood60 min
Dec 6, 7:44 PM CSTSevere Thunderstorm WarningSHVBowie61 min
Dec 6, 7:51 PM CSTSevere Thunderstorm WarningSHVMarion54 min
Dec 6, 8:08 PM CSTSevere Thunderstorm WarningSHVCass37 min
Dec 6, 10:39 PM CSTSevere Thunderstorm WarningSHVBienville36 min
Dec 6, 11:01 PM CSTSevere Thunderstorm WarningSHVJackson, Winn59 min
Dec 6, 11:11 PM CSTSevere Thunderstorm WarningSHVLincoln, Union64 min
Dec 6, 11:12 PM CSTSevere Thunderstorm WarningSHVOuachita63 min
Dec 6, 11:49 PM CSTSevere Thunderstorm WarningSHVCaldwell56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.